Local Teens Land in ER after taking MollyPosted:
DECATUR-At the St. Mary's emergency room, they've seen more and more of it. Teens and young adults coming in after having adverse symptoms from a drug they thought was safe.
15 year old Florida teen Diane was at a party the first time she tried Molly.
"A lot of people think it's safe because of the way people talk about it," Diane says. "Everyone was trying them."
It may sound innocent, but it's not. It's a powder from of MDMA, the drug in ecstasy, a stimulant raising blood pressure and body temperature.
St. Mary's nurse Jennifer Williams says it's landing patients in the emergency room.
"It's out there. And it's in Decatur and it's becoming more rampant," Williams says. "They a lot of times require a lot of one on one attention just because it's so severe."
Anxious patients who can't stay still. Though the drug's marketed as pure, it's often mixed with cocaine, meth, and bath salts. Sometimes leading to kidney failure or cardiac arrest. Or in some cases, death.
A pill goes for roughly 20 bucks. It comes cheap, but at a high cost.
"The probability of you dying it's just not worth it," Diane says.
The Illinois Poison Center is warning about another drug in Central Illinois called 2CE or 2CI
It's a synthetic form of ecstasy or molly. The center says in the last 24-hours they have seen a cluster of overdoses in the our area.